FitDay Discussion Boards

FitDay Discussion Boards (/fitness/forums/)
-   Support group for just women (http://www.fitday.com/fitness/forums/support-group-just-women/)
-   -   Sickness & Recovery (http://www.fitday.com/fitness/forums/support-group-just-women/3757-sickness-recovery.html)

mhibdon 03-20-2011 11:54 PM

Sickness & Recovery
 
Hello everyone!
I've been away from fitday for the past couple of weeks because I've been ill. Due to the illness (a combination of adjusting to Metformin & and ear/sinus infection), I have not been able to keep much down and so have rapidly lost weight. I understand that this is unhealthy and that the weight will come back as soon as I am able to eat normally again; however, I would love some tips on how to cope with nausea as well as how to ensure that I still get vitamins and minerals without overloading my (apparently) sensitive stomache.

On a really good day I can drink milk and broth, eat around 2 oz of meat, a piece of fruit, and a fist sized serving of broccoli.

On a bad day, like today, I can only keep down a couple oz of Pedialyte and a saltine with the help of Nauzene tablets.

Any suggestions will not fall on deaf ears! I've reached the point of desperation- I'd like to be able to eat again!

Meggietye 03-28-2011 09:12 PM

I have chronic health issues and nausea is frequently an issue. For migraine nausea I take a med, prescription, that is very strong, but for general nausea I used to take Gravol. Instead of trying to eat when nauseated I bought a carton of Ensure and got my calories and nutrients that way. Ensure is what the astronauts use and it is better than Boost. I like the Vanilla flavor and I add a bit of vanilla extract to it to jazz it up a bit. I hope this helps!

taubele 03-28-2011 09:31 PM

I dealt with nausea for a couple of weeks as a result of a medication problem as well -- I highly recommend Ensure as Meggie does! It seems to be easy-ish on the stomach.

LMB2011 03-07-2012 04:56 AM

I haven't had the nausea yet, but I have had the other end problem off and on. The first night of taken metformin was the worst for me. One night I had pain so bad all over (back, sides, stomache) that I was almost in tears, and thought I wasn't going to be able to sleep. I'm hoping it wasn't a side effect, and just my body reacting to carrying my niece and walking that day.


All times are GMT. The time now is 02:22 PM.

Powered by vBulletin® Version 3.7.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2